Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
ISSN-L : 0918-2918
CASE REPORTS
Pilsicainide Intoxication with Neuropsychiatric Symptoms Treated with Continuous Hemodiafiltration
Marina AsanoTakuto HayakawaYuki KatoKyogo KawadaShuji GotoJoel BranchHideaki Shimizu
Author information
JOURNALS OPEN ACCESS

2020 Volume 59 Issue 17 Pages 2191-2195

Details
Abstract

A 72-year-old lady with atrial fibrillation and chronic renal failure was hospitalized due to bradycardic shock with electrocardiographic QRS prolongation. She had experienced limb shaking two days before hospitalization, and additionally developed hallucinations one day before admission. Pilsicainide intoxication was diagnosed from a review of her medications and electrocardiographic findings. Consequently, continuous hemodiafiltration was performed resulting in a resolution of the hallucinations and the QRS prolongation.

This is a rare case of psychiatric symptoms caused by pilsicainide intoxication. It is important to know the mode of excretion of a drug and to adjust its dose, so that such drug-related incidents can be avoided.

Information related to the author
© 2020 by The Japanese Society of Internal Medicine
Previous article Next article
feedback
Top